Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 114, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 9, 2000, 10:54 PM CDT for Brewster County, Texas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 9, 2000, 10:54 PM CDT (03:54 UTC)
- Expired
- Jun 9, 2000, 11:55 PM CDT
- In force
- 61 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 230 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 3.9 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 163 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
873 WUUS54 KMAF 100357 SVRMAF TXC043-100455- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1054 PM CDT FRI JUN 9 2000 THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BREWSTER COUNTY IN TEXAS * UNTIL 1155 PM CDT * AT 1048 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM OVER CENTRAL BREWSTER COUNTY...ALONG HIGHWAY 385 ABOUT 12 MILES SOUTH OF MARATHON...MOVING EAST AT 20 MPH. HAIL TO THE SIZE OF DIMES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. THIS THUNDERSTORM WILL ALSO PRODUCE HEAVY RAINFALL WHICH MAY CAUSE FLOODING OF LOW SPOTS...UNDERPASSES...AND LOW WATER CROSSINGS. IF YOU ENCOUNTER A FLOODED STRETCH OF ROADWAY...DO NOT ATTEMPT TO CROSS IT. THE WATER MAY BE DEEPER THAN IT APPEARS. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 57 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE MIDLAND-ODESSA NATIONAL WEATHER SERVICE OFFICE. LAT...LON 3000 10339 2987 10324 2996 10261 3037 10308
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 3:23 PM CDT, 7 hours 31 minutes earlier.
Area forecast discussion, Jun 9, 3:23 PM CDT, 7 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 323 PM CDT FRI JUN 9 2000 WATER VAPOR IMAGERY SHOWS A WEAK UPPER LVL SHORTWAVE LOCATED JUST SOUTH OF THE BIG BEND...MOVING NORTHEAST TOWARDS TEXAS PRESENTLY. THIS HAS ALLOWED FOR SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE FORECAST AREA...IN HIGH INSTABILITY (SATELLITE DERIVED LIFTED INDICES OF -5 TO -9 ACROSS THE AREA AND CAPES IN EXCESS OF 2500 J/KG)... AND IN ABUNDANT LOW LVL MOISTURE. THE MOST INTENSE THUNDERSTORMS WERE DEVELOPING ALONG A SFC TROUGH....DRAPED ACROSS EASTERN NEW MEXICO INTO SOUTHWEST TEXAS. WITH THE STEERING WIND NEARLY PARALLEL TO THIS SFC BOUNDARY...I WOULD NOT RULE OUT THE POTENTIAL FOR LOCALLY HEAVY RAINFALL OVER PORTIONS OF THE WESTERN PERMIAN BASIN AND PORTIONS OF SOUTHWEST TEXAS. MODELS CONTINUE TO SHOW A WELL DEFINED AXIS OF 850 MB MOISTURE CONVERGENCE ALONG THIS SFC TROUGH. MODELS ALSO PROG THE 850 MB THETA-E RIDGE TO BE ORIENTED ALONG AND JUST EAST OF THE SFC TROUGH. THIS SFC TROUGH SHOULD CONTINUE TO BE THE PRIMARY AREA FOR THUNDERSTORM DEVELOPMENT THROUGH THIS WEEKEND. ADDITIONAL THUNDERSTORM DEVELOPMENT ON LEFT OVER OUTFLOW BOUNDARIES WILL ALLOW FOR THUNDERSTORM DEVELOPMENT IN OTHER AREAS AS WELL. THUNDERSTORMS DEVELOPING OVER THE NORTHEAST PORTIONS OF THE FORECAST AREA GIVE THE IMPRESSION OF BEING CAUSED BY ISENTROPIC LIFT. HOWEVER...MODELS DON'T SEEM TO SUPPORT THIS THOUGHT. THE SHORTWAVE OVER THE BIG BEND COULD BE AIDING IN THIS ACTIVITY AS WELL. OVERALL...I'M NOT TOO SATISFIED WITH THIS MORNING'S MODEL PRECIPITATION FIELDS. THE ETA APPEARS THE BEST TO ME...AND WILL FAVOR THIS MODEL. TEMPERATURES AND POPS LOOK FINE. PRELIMINARY CCF... MAF 67/88/67/88 4333 LSA 64/87/64/87 4333 E41 69/87/70/87 3222 6R6 72/87/72/89 3222 MRF 59/83/59/83 3222 CNM 65/90/65/90 2222 .MAF... TX...NONE. NM...NONE. PVy
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 44 min |
| Jun 9, 8:30 PM CDT | Flash Flood Warning | MAF | Reagan | 60 min |
| Jun 9, 8:30 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Jun 9, 8:40 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 65 min |
| Jun 9, 9:05 PM CDT | Flash Flood Warning | MAF | Howard, Mitchell | 6 hr |
| Jun 9, 9:22 PM CDT | Flash Flood Warning | MAF | Pecos, Terrell | 4 hr |
| Jun 9, 11:40 PM CDT | Flash Flood Warning | MAF | Reagan | 4 hr |
| Jun 10, 4:39 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jun 10, 6:28 PM CDT | Flash Flood Warning | MAF | Brewster, Pecos | 4 hr |
| Jun 10, 6:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.